Trying Lyrica again

Discussion in 'Fibromyalgia Main Forum' started by kjade, Nov 14, 2008.

  1. kjade

    kjade New Member

    I started taking Lyrica in 9/07. I had worked my way up to only 1/2 the dose my Dr wanted me to get to when I gave up on it in 2/08. I couldn't handle the dizziness and other side effects. So at the time, I felt it was best to stop. My Dr tapered me off slowly, and I said I would not take it ever again.

    However, I have been in such extreme pain for months now....I remembered that although the side effects were bothersome, that I experienced less pain back then. Since I stopped the Lyrica, I also tried Neurontin for did nothing for me. My Dr has prescribed everything you can think of since then....Narcotics, pain patches, more PT.....nothing was helping. It has gotten to the point that I can no longer handle daily tasks. So I asked my Dr to let me try Lyrica again, only because I remember that the pain was lessened while taking it.

    So he agreed, and started me back off at a low dose. I am now only up to 150 mg a day. It does seem to help somewhat with my pain levels, but I have been experiencing weird side effects again. For example, every day after my lunch at work, I am so unsteady that I think I will fall. I get very shaky too. I tremble so badly and I just can't stop it. Today I was walking through the office at work, and it felt like the floor was moving. Sort of like I was in one of those fun houses that make the floor move and you have to try and keep your balance. But the floor wasn't moving. It was me. And it scared me.

    Then sometimes, my vision seems to get "messed up". I don't know if it is the bright lights at work or what. But I notice that if it starts to get too bright or too dark outside, I feel like I cannot see. I have to keep blinking to remind myself that I am ok, and not having a seizure or something. It is terrifying.

    My Dr wants me to work up to more than 400 mg of Lyrica....he said most people only get relief at that dosage. But if I cannot even handle 150 mg (and I tried before) how can I handle 400+ mg? Are my symptoms related to Lyrica, or FM or something else??? Any thoughts are greatly appreciated.
  2. 3gs

    3gs New Member

    no expert here but from what you say my bet is its the lyrica.

    I couldn't take it.

    best of luck listen to your body
  3. dragon06

    dragon06 New Member

    I have been taking Lyrica for more than 3 years now. I did start off with side effects as well but the side effects did go away as my body started to get used the medication. It can take a few weeks for the side effects to go away (after you stop upping your dose) but your body should get used to it and then they will taper off.
  4. Leaknits

    Leaknits New Member


    It's YOUR body. Only you can decide whether to continue using something that has affected you badly in the past.

    Please think about checking out the posts here regarding Lyrica.

    Typing Lyrica into the search window above and clicking on Go will take you to many, many posts about the stuff.

    Personally I wouldn't touch it but that's because when I did try it I had to crawl through my house so as to not fall. I've broken enough bones in my 60 years. Don't need to add more to the total.

    The messing-about it does with a persons' metabolism makes me okay with staying away from it, too.
    Searching I've done shows that a lot of patients get unreasonable weight gain, some become diabetic, etc.

    A lot of drs say "Oh you are just eating more and don't remember it."
    That's an outright insult. Also lie.

    I can't believe some of the junk drs try to do to us. Sorry, KJade, this one pushed the rage button on me.

    But I still have to say YOU have to be the one who decides what's best for you.

    p.s. If what I've written here makes anyone angry, I apologize in advance.

  5. caffey

    caffey New Member

    I am no expert on it. My rheum. a couple of weeks ago gave me samples. I was to take 50mg a day for a week and then increase to 75mg. I took 2 doses and had 2 falls and gashed my rt. foot. So I took my self off it. Just listen to your body. If you aren't happy with the side effects then stop it. Remember you are in control.
    I hope it helped a bit.